MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 EMSYS ACE IMP CURVED; HIP INSTRUMENT - IMPACTOR

DEPUY IRELAND - 3015516266 EMSYS ACE IMP CURVED; HIP INSTRUMENT - IMPACTOR
Catalog Number 481201550
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that cup handle was stuck on cup during cup implantation.There was no patient harm or surgical delay.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, it was reported that cup handle is stuck on cup during cup implantation.There was no patient harm or surgical delay.Please ship replacement to atrium health lake norman attn fletcher fortune.The product was returned to depuy synthes for evaluation.Visual analysis found that the emsys ace imp curved was returned engaged with an emsys shl 3hole 48.The threaded tip surface could not be examined due to the observed condition.Additionally the sample exhibits signs of multiple use for a long period of time.The observed condition of the device could be consistent with exposure to unintended forces, such as overtightening during assembly, which may have led to internal damage.However, since the devices were unable to be disengaged and the threaded section was not clearly visible, it was difficult to determine the exact cause of the reported condition.Therefore, a definitive root cause cannot be established.As per emphasys¿ acetabular solutions.Surgical technique, the following steps need to be followed: 1)"after confirming alignment, remove the inclination guide and adaptor from the strike plate"; 2) "impact the prosthesis into position until fully seated"; 3) "press the release on the side of the impactor to disengage the locking mechanism"; 4) "slot the ball hex driver into the housing and rotate the hex driver counterclockwise to unthread the prosthesis".Additionally, "if the shell is torqued onto the handle, unthreading may become difficult.To overcome the torque, rotate the entire curved handle, which will break the tension between the handle and the shell.Continue unthreading with the hex driver as usual".Functional test revealed the tip of the emsys ace imp curved and the threaded surface of the cup jammed together, and unable to be disassembled from one another.Confirming the reported allegation.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the emsys ace imp curved would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
EMSYS ACE IMP CURVED
Common Device Name
HIP INSTRUMENT - IMPACTOR
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24199167
Report Number1818910-2026-01703
Device Sequence Number5430950
Product Code HWA
UDI-Device Identifier10603295504061
UDI-Public(01)10603295504061(10)PC5805080
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number481201550
Device Lot NumberPC5805080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/09/2026
03/05/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/11/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale